MAUDE Adverse Event Report: AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)

AVANOS MEDICAL INC. CORTRAK 2 ENTERAL ACCESS SYSTEM; DH CORTRAK (EAS)
Model Number 20-0950
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, ¿on site for cortrak training.Performed audit of machines to see what tubes had been placed over the weekend when avanos clinician was not available for bedside coaching.Found a tracing that was concerning for late start and receiver mispositioned.Discussed with clinician on site who subsequently pulled the corresponding abdominal film showing the tube tip in the patients r lung.Tube mispositioned in the r pulmonary space per radiologist read.F/u chest ct negative for pneumothorax.The patient was still inpatient and currently does not have enteral feeding access.The clinician who placed the tube was not trained during this period, but per avanos clinical education specialist report, was trained during a pilot initiative between august and (b)(6) 2023.To my knowledge, the hospital is not reporting this as an equipment or tube malfunction.¿ per additional information received on (b)(6) 2024, ¿less than 24 h from when tube was placed to follow up chest ct identifying no feeding tube in place and no evidence of pneumothorax.¿.
 
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record and udi is in-progress.All information reasonably known as of (b)(6) 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
CORTRAK 2 ENTERAL ACCESS SYSTEM
Common Device Name
DH CORTRAK (EAS)
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
MINNETRONIX, INC.
1635 energy park dr.
saint paul MN 55108
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key19460819
Report Number3011270181-2024-00063
Device Sequence Number12741974
Product Code KNT
UDI-Device Identifier00350770472010
UDI-Public(01)00350770472010
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K220588
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other,Notification
Type of Report Initial
Report Date (Section B) 06/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number20-0950
Device Catalogue NumberN/A
Device Lot Number21070381
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
40-9431TRAK2; CORTRAK RU SN (B)(6).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown